Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 29, 2021, 8:33 PM EDT for Dearborn County, Ripley County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 8:33 PM EDT (00:33 UTC)
- Expired
- Jun 29, 2021, 9:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
Counties Dearborn County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
082
WWUS81 KILN 300033
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
833 PM EDT Tue Jun 29 2021
INZ073-074-300100-
Ripley IN-Dearborn IN-
833 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY AND CENTRAL
DEARBORN COUNTIES UNTIL 900 PM EDT...
At 832 PM EDT, radar indicated a strong thunderstorm near Milan,
moving north at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Aurora, Versailles, Milan, Osgood, Moores Hill, Manchester, Sunman,
Mount Sinai, Cold Springs, Weisburg, Versailles Lake, Otter Village
and New Alsace.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3916 8536 3927 8513 3925 8496 3914 8490
3908 8490 3906 8506 3898 8533
TIME...MOT...LOC 0032Z 174DEG 6KT 3916 8507
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 4:21 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 4:21 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 421 PM EDT Tue Jun 29 2021 .SYNOPSIS... Warm and muggy conditions with scattered storms continue through the evening under the western periphery of subtropical high pressure centered off the United States east coast. The coverage of showers and storms increases Wednesday and Thursday with a slow-moving frontal system before cooler -- and a bit drier -- weather returns late in the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Weak southwesterly flow to continue through the near term on the backside of subtropical high pressure to the east. A mid-level trough will slowly dig south into the upper Midwest late tonight with height falls by morning. Scattered diurnal convection this evening will slowly decrease in coverage after sunset. Low temperatures will stay in the low 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Heights slowly fall through the day on Wednesday as a weak frontal boundary sags south into lower Michigan. With cooling aloft accompanied by weakly convergent low-level flow, expect showers and storms to increase in coverage by late morning and continue through the afternoon. Increasing clouds will likely limit instability to some degree, though shear increases a bit to the 20-25 knot range by afternoon. Feel this combination supports HWO mention of potential for a few storms containing strong to damaging wind gusts. Highs on Wednesday peak in the low to mid 80s by afternoon. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Positively tilted mid level trof to drop south through the Great Lakes Thursday with surface cold front dropping south through the Ohio Valley Friday. Have categorical pops across the south and central counties with the potential for heavy rainfall into Thursday evening with precipitable water values approaching 2 inches. Model solutions continue to show this system to be progressive, so any flood threat looks minimal at this point. Temperatures a little cooler with highs in the upper 70s to around 80 Thursday. Additional mid level energy to drop into the trof with a closed low developing over Eastern Ohio/Western PA late Friday/Saturday. This will keep low chance pops for diurnally driven showers and embedded thunderstorms on both days. The best pops will occur across the east closer to the mid level low and cooler temperatures aloft. Cooler temperatures will continue with highs Friday and Saturday in the mid and upper 70s. This system will push east on Sunday with a slight chance of pcpn coming to an end. Temperatures look to moderate slightly with highs around 80 Sunday. A weak shortwave spilling south around the periphery of a ridge building into the area may lead to a few showers over the northeast Monday. Confidence on this feature and associated pcpn is low. Warming trend to continue with highs on Monday in the mid 80s. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR conditions to remain through the TAF period with showers and storms being the main impact to aviation. Scattered coverage this evening increases Wednesday with the approach of a weakening cold front. Light southerly winds will continue outside of storms. .OUTLOOK...Thunderstorms possible through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous weather outlook, Jun 29, 4:34 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 434 PM EDT Tue Jun 29 2021 INZ050-OHZ026-034-035-042>046-051>056-302045- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking- 434 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening. A few of the storms may become strong to severe. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. The combination of heat and humidity will push heat index values into the mid and upper 90s early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are likely on Wednesday. A few of the storms may become strong to severe during the afternoon and evening. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088- 302045- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 434 PM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The combination of heat and humidity will push heat index values into the mid and upper 90s early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are likely on Wednesday. A few of the storms may become strong to severe during the afternoon and evening. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 7:39 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
739 PM EDT Tue Jun 29 2021
OHZ051-053-061-062-300015-
Montgomery OH-Clark OH-Greene OH-Miami OH-
739 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK...
NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES UNTIL 815 PM EDT...
At 739 PM EDT, radar indicated a strong thunderstorm over Huber
Heights, moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Vandalia, New Carlisle, Oakwood, Yellow Springs, Wright-Patterson
Afb, Enon, Brown, Riverside, Clayton, Shiloh, Donnelsville, Green
Meadows, Phoneton and Overlook-Page Mano.
This includes the following Interstates...
I-70 in Ohio between mile markers 31 and 50.
I-75 in Ohio between mile markers 54 and 63.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3993 8389 3980 8390 3970 8416 3984 8428
4001 8403
TIME...MOT...LOC 2339Z 230DEG 20KT 3982 8414
HatzosSpecial weather statement, Jun 29, 7:40 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
740 PM EDT Tue Jun 29 2021
OHZ062-072-080-300015-
Highland OH-Clinton OH-Greene OH-
740 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CLINTON...SOUTHEASTERN GREENE
AND NORTHWESTERN HIGHLAND COUNTIES UNTIL 815 PM EDT...
At 739 PM EDT, radar indicated a strong thunderstorm near New Vienna,
moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Wilmington, Sabina, Lynchburg, Leesburg, New Vienna, Russell,
Martinsville, Bowersville, Highland, Port William, Paintersville,
Melvin, Lumberton, Samantha, Oakland, Lees Creek, Morrisville, Ogden,
Interstate 71 at US Route 68 and Cowan Lake State Park.
This includes I-71 in Ohio between mile markers 46 and 59.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8395 3965 8376 3941 8359 3938 8359
3938 8356 3928 8349 3919 8383
TIME...MOT...LOC 2339Z 239DEG 8KT 3936 8374
CampbellLocal storm report, Jun 29, 8:01 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
801 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 4 WNW FINNEYTOWN 39.23N 84.59W
06/29/2021 HAMILTON OH PUBLIC
LARGE TREE BRANCHES DOWN IN YARD.
&&
LCSpecial weather statement, Jun 29, 8:10 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
810 PM EDT Tue Jun 29 2021
OHZ062-071-072-300045-
Warren OH-Clinton OH-Greene OH-
810 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN...NORTHWESTERN
CLINTON AND SOUTH CENTRAL GREENE COUNTIES UNTIL 845 PM EDT...
At 809 PM EDT, radar indicated a strong thunderstorm near
Waynesville, moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Morrow, Clarksville, Harveysburg, Corwin, Butlerville, Oregonia,
Fort Ancient, Middleboro, Oakland, Caesar Creek State Park, Ogden,
Kingman and Cowan Lake State Park
This includes I-71 in Ohio between mile markers 33 and 50.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3928 8413 3947 8416 3964 8389 3950 8384
3936 8387
TIME...MOT...LOC 0009Z 240DEG 9KT 3945 8403
HatzosSpecial weather statement, Jun 29, 8:10 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Wilmington OH 810 PM EDT Tue Jun 29 2021 OHZ072-080-300045- Highland OH-Clinton OH- 810 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON AND NORTHWESTERN HIGHLAND COUNTIES UNTIL 845 PM EDT... At 810 PM EDT, radar indicated a strong thunderstorm over Lynchburg, moving northeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Very heavy rain... Locations impacted include... Lynchburg, New Vienna, Russell, Martinsville, Cuba, Morrisville and New Antioch. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3919 8383 3935 8390 3942 8371 3926 8359 TIME...MOT...LOC 0010Z 235DEG 11KT 3928 8377 Campbell
Special weather statement, Jun 29, 8:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
833 PM EDT Tue Jun 29 2021
INZ073-074-300100-
Ripley IN-Dearborn IN-
833 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY AND CENTRAL
DEARBORN COUNTIES UNTIL 900 PM EDT...
At 832 PM EDT, radar indicated a strong thunderstorm near Milan,
moving north at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Aurora, Versailles, Milan, Osgood, Moores Hill, Manchester, Sunman,
Mount Sinai, Cold Springs, Weisburg, Versailles Lake, Otter Village
and New Alsace.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3916 8536 3927 8513 3925 8496 3914 8490
3908 8490 3906 8506 3898 8533
TIME...MOT...LOC 0032Z 174DEG 6KT 3916 8507
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:10 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jun 29, 8:10 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Jun 29, 9:42 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jun 30, 8:18 AM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 2 hr |
| Jun 30, 11:20 AM EDT | Special Weather Statement | ILN | Delaware | 25 min |
| Jun 30, 11:50 AM EDT | Special Weather Statement | ILN | Licking | 10 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | ILN | Hocking | 34 min |
| Jun 30, 5:13 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Jun 30, 5:15 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jun 30, 5:41 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| Jun 30, 6:25 PM EDT | Special Weather Statement | ILN | Highland | 35 min |
| Jun 30, 6:33 PM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Jun 30, 6:42 PM EDT | Areal Flood Advisory | ILN | Hamilton | 106 min |
| Jun 30, 6:43 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| Jun 30, 6:56 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Jun 30, 7:49 PM EDT | Special Weather Statement | ILN | Pike | 26 min |
| Jun 29, 8:14 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 3 hr |
| Jun 29, 9:52 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 23 min |
| Jun 29, 10:13 PM EDT | Special Weather Statement | ILN | Fayette | 32 min |
| Jun 29, 10:40 PM EDT | Special Weather Statement | ILN | Fayette, Wayne | 35 min |
| Jun 30, 12:20 AM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.